99%(168)167 out of 168 people found this document helpful
This preview shows page 6 - 8 out of 9 pages.
an additive effect with lorazepam. A diet high in fat and carbohydrates or nicotine use should not affect the use of lorazepam.Question 201 out of 1 pointsWhich of the following would be an expected outcome in a patient who has been given atropine during a medical emergency?ResponseFeedback:Atropine is used to help restore normal sinus rhythm in emergency situations, such as symptomatic bradycardia, pulseless electrical activity, ventricular asystole, or cardiopulmonary resuscitation. It does not resolve acid-based imbalances or decreased level of consciousness and atropine increases, rather than decreases, blood pressure.Question 211 out of 1 pointsA 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patientif she is takingResponseFeedback:The nurse will assess for cimetidine use. Cimetidine greatly increases the level of circulating zaleplon and could cause toxic effects in the patient. Secobarbital is a barbiturate, and oxycodone and meperidine are narcotics that would not be used with lorazepam because the combinations may depress respiratory drive, create severe hypotension or bradycardia, and
substantially alter level of consciousness.Question 221 out of 1 pointsA patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient thatResponseFeedback:The nurse will inform the patient that it will likely take 3 to 4 weeks of treatment before she notices consistent relief of her anxiety. However, some improvement is often seen within 7 to 10 days of starting therapy. Since the patient had only been taking the drug 1 week, there is no need to inform the physician.The nurse would not make the assumption that the medication is not going to work for the patient nor would she tell her that it would take up to 6 months to see therapeutic results.Question 231 out of 1 pointsA trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient'sResponse Feedback:Morphine, like most opioid analgesics, creates a risk for constipation. The drug is unlikely to influence the patient's temperature, skin integrity, or urine specific gravity.Question 241 out of 1 pointsA patient has been prescribed lithium therapy. Which of the following signsand symptoms will the nurse tell the patient to report immediately?Response Feedback:Muscle twitching is an early symptom of lithium toxicity and should be reported immediately. Muscle twitching indicates that a dosage change may be needed. Increased thirst and urination are acute effects of lithium, whereas hair loss is a chronic adverse effect.Question 251 out of 1 pointsA 4-year-old child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child's face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?